Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 75, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 25, 2016, 3:52 AM EDT. It took effect at Jul 25, 2016, 11:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2016, 3:52 AM EDT (07:52 UTC)
- In effect from
- Jul 25, 2016, 11:00 AM EDT
- Expired
- Jul 25, 2016, 3:16 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
687 WHUS73 KAPX 250752 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EDT MON JUL 25 2016 LSZ321-251600- /O.NEW.KAPX.SC.Y.0075.160725T1500Z-160725T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 352 AM EDT MON JUL 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
549 WHUS73 KAPX 251440 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 AM EDT MON JUL 25 2016 LSZ321-252200- /O.CON.KAPX.SC.Y.0075.160725T1500Z-160725T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1040 AM EDT MON JUL 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
360 WHUS73 KAPX 251916 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 316 PM EDT MON JUL 25 2016 LSZ321-252030- /O.CAN.KAPX.SC.Y.0075.000000T0000Z-160725T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 316 PM EDT MON JUL 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 3:29 AM EDT, 23 minutes earlier.
Area forecast discussion, Jul 25, 3:29 AM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 329 AM EDT MON JUL 25 2016 .SHORT TERM...(Today and tonight) Issued at 330 AM EDT Mon Jul 25 2016 High impact weather potential: none. Cold front has exited northern MI to the south and east. A few post- frontal sprinkles were seen in far northern lower MI earlier, but these have waned. Surface dew points are falling (especially in the north and west), but are starting from some very high values (low- mid 70s dew points were common at 1 am). Dew points in the low/mid 60s are still seen well back into WI and western upper MI. Today...cold front will move to the eastern lakes today. By late in the day, high pressure over Iowa will extend a ridge axis toward northern MI. Convective debris mid/high clouds presently cover the se half of the forecast area. Low clouds have been extensive near and especially north of M-32, though a back edge is making inroads into western Chip/Mack counties. Anticipate a general clearing from nw to se during the morning hours, and all of northern lower MI will be mostly sunny by early afternoon. For eastern upper, early clearing will be somewhat temporary, with some lower clouds upstream near and north of northern Superior. Partly sunny skies will work for most of the day north of the bridge, with clearing late in the afternoon. Guidance supports a still somewhat warm/humid day, but less so than yesterday (especially on the humidity front). Dew points will stabilize near 60f this afternoon in most areas. Cold advection will be offset by a considerable amount of sunshine in most areas. Max temps mid/upper 70s in eastern upper, upper 70s to mid 80s northern lower. Tonight...high pressure over Iowa/northern IL will continue to provide deep dry air to the region. Mostly clear skies are expected tonight. Reasonable shot at some fog overnight given the still-moist BL. This is especially in northern lower MI, where pressure gradient is more lax than to the north. Min temps mid 50s to lower 60s. .LONG TERM...(Tuesday through Sunday) Issued at 330 AM EDT Mon Jul 25 2016 ...Warmer again Tue-Wed then more seasonable with chances for t-storms... It looks like we will squeak out another dry day on Tuesday as surface high pressure holds on. As the ridge shifts off to our east Tuesday night into Wednesday, a short wave is shown to track northward toward the Great Lakes out of the Gulf of Mexico. At the same time, a northern stream trough drops down into the region. This setup will clog up the flow leading to moisture/weak low pressure stalled out over or just to our south. Will carry low end shower and thunderstorm chances for the remainder of the forecast period (right on through Sunday). Temperatures will be above average for late July Tuesday and Wednesday but then fall off to near seasonable levels starting Thursday due to lower heights in combination with some cloud cover issues. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1155 PM EDT Sun Jul 24 2016 Cold front will cross through northern lower Michigan over the next few hours. A few showers and thunderstorms remain possible particularly across NE lower Michigan and the APN terminal site. Otherwise, a warm and soupy airmass in place across the region will give rise to some low clouds and/or fog/mist into the overnight hours. But drier air will filter into the region overnight and bring a return to VFR to the terminal sites by morning. Winds will shift from SW to W tonight and remain largely under 10 knots. W-NW winds on Monday with some gusts pushing 20 knots. && .MARINE... Issued at 330 AM EDT Mon Jul 25 2016 Somewhat gusty west to northwest winds today, behind a cold front moving to the eastern Great Lakes. Low-end small craft advisory conditions possible in some areas, need for any headlines will be evaluated in the next hour. Winds die out tonight, as high pressure in Iowa/northern IL takes control. Westerly winds return Tuesday, a bit breezy north of Traverse City and Alpena. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...JZ LONG TERM...Sullivan AVIATION...Adam MARINE...JZ
Hazardous weather outlook, Jul 25, 3:31 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 331 AM EDT MON JUL 25 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-261200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 331 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && WEATHER.GOV/GAYLORD JZ
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.